Alert archive / Kentucky / Frost Advisories in 2013
Frost Advisory 2, NWS Paducah, KY
NWS Paducah, KY issued this frost advisory at Apr 19, 2013, 4:59 AM CDT for 22 counties in Kentucky; 19 counties in Illinois; 11 counties in Missouri. It took effect at Apr 20, 2013, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2013, 4:59 AM CDT (09:59 UTC)
- In effect from
- Apr 20, 2013, 12:00 AM CDT
- Expired
- Apr 20, 2013, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
All 52 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 31 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this frost advisory went out at Apr 19, 4:12 AM CDT, 47 minutes earlier.
Area forecast discussion, Apr 19, 4:12 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
412 AM CDT FRI APR 19 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 359 AM CDT FRI APR 19 2013
MUCH COOLER AIR WILL FILTER INTO THE REGION ON BLUSTERY WEST WINDS
TODAY. THOUGH HIGH PRESSURE WILL BE GAINING CONTROL...A SHROUDING
OF LOW CLOUDS STILL EXISTS ALL THE WAY BACK THROUGH MO THIS AM.
THUS...THOUGH RAINFREE CONDITIONS ARE EXPECTED...IT WILL BE MUCH
COOLER DUE TO THE COLD AIR ADVECTION AND EXTENSIVE CLOUDS EXPECTED
TO HANG AROUND MOST OF THE DAY.
HOWEVER...SKIES WILL CLEAR RAPIDLY THIS EVENING...AND WINDS WILL
SUBSIDE AS THE CANADIAN HIGH PRESSURE SYSTEM NOSES DOWN THROUGH
THE MS RIVER VALLEY. THE CLEAR SKIES AND LIGHT WINDS WILL MAKE FOR
GOOD RADIATIONAL COOLING OVERNIGHT. IN FACT...FROST WILL BE LIKELY
AFTER MIDNIGHT IN MANY LOCATIONS. THUS...HAVE INITIATED A FROST
ADVISORY AT ALL LOCATIONS. THE DAY SHIFT MAY NEED TO UPGRADE THIS
TO A FREEZE WARNING IN SOME AREAS TONIGHT...ESP OVER SE MO AND SRN
IL.
TEMPERATURES SHOULD THEN BEGIN A SLOW WARMING TREND DURING THE
LATTER HALF OF THE WEEKEND.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 359 AM CDT FRI APR 19 2013
HE LONG TERM WILL START OFF DRY WITH SEASONABLE TEMPERATURES.
SOUTHERLY LOW LEVEL FLOW WILL GRADUALLY INCREASE SUNDAY NIGHT
THROUGH MONDAY NIGHT AS LOW PRESSURE DEVELOPS OVER THE PLAINS.
PRECIP CHANCES WILL SLOWLY INCREASE ON MONDAY NIGHT AS MOISTURE
INCREASES AHEAD OF THE PLAINS SYSTEM.
MODEL DIFFERENCES HAVE INCREASED REGARDING THE SPEED AND TIMING OF
THE PLAINS LOW PRESSURE SYSTEM AND COLD FRONT. THE FORECAST WILL BE
A COMPROMISE BETWEEN THE FASTER GFS AND THE SLOW ECMWF. THE 00Z GFS
TAKES THE FRONT EAST ACROSS OUR REGION ON TUESDAY MORNING. THE 00Z
ECMWF IS ALMOST 24 HOURS SLOWER...TAKING THE FRONT ACROSS OUR REGION
LATE TUESDAY NIGHT. THE FORECAST WILL SHOW THE FRONTAL PASSAGE
OCCURRING EARLY TUESDAY NIGHT. THIS TIMING IS A LITTLE FASTER THAN
PREVIOUS FORECASTS.
BASED ON THE FASTER TIMING...THERE WILL BE LESS TIME FOR THE RICHER
LOW LEVEL MOISTURE AND INSTABILITY TO BECOME ESTABLISHED AHEAD OF
THE FRONT. THIS APPEARS TO HAVE DIMINISHED THE SEVERE WEATHER
POTENTIAL WITH THIS SYSTEM. HIGHEST POPS /LIKELY CATEGORY/ WILL BE
ON TUESDAY IN SE MISSOURI AND SRN ILLINOIS...AND TUESDAY NIGHT IN
WESTERN KY AND SW INDIANA.
FOLLOWING THE PASSAGE OF THE FRONT...TEMPS WILL COOL BACK DOWN FOR
WEDNESDAY. MODEL 850 MB TEMPS ARE NOT AS COLD BEHIND THE FRONT AS
THEY ARE FOR TODAY. THIS IS ESPECIALLY TRUE WITH THE 00Z ECMWF AND
00Z GFS ENSEMBLE MEAN. HOWEVER...THERE COULD STILL POTENTIALLY BE AN
ISSUE WITH FROST WEDNESDAY NIGHT.
BROAD CYCLONIC UPPER LEVEL FLOW WILL DOMINATE MOST OF THE CONUS EAST
OF THE ROCKIES ON THURSDAY...RESULTING IN COOL AND DRY CONDITIONS.
&&
.AVIATION...
ISSUED AT 1251 AM CDT FRI APR 19 2013
SHOWERS HAVE ALREADY EXITED KPAH/KCGI SITES...AND WILL EXIT
KEVV/KOWB BY 07Z/09Z. LEFT OVER STRATUS DECK BEHIND THE PRECIP
WILL LIKELY RUN A0A 3 KFT THROUGH MOST OF THE DAY FRI AND WLY WINDS
WILL CONT TO GUST 20-30 KTS...BEFORE DIMINISHING FRI EVENING. LOW
VFR DECK SHOULD ALSO CLEAR FROM WEST TO EAST 00Z TO 05Z FRI
EVENING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY FOR
ILZ075>078-080>094.
MO...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY FOR
MOZ076-086-087-100-107>112-114.
IN...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY FOR
INZ081-082-085>088.
KY...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY FOR
KYZ001>022.
&&
SHORT TERM...MEFFERT
LONG TERM...MY
AVIATION...MEFFERTHazardous weather outlook, Apr 19, 4:29 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 429 AM CDT FRI APR 19 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 429 AM CDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS WILL GUST FROM 25 TO 30 MPH TODAY. SCATTERED TO WIDESPREAD FROST IS LIKELY LATER TONIGHT INTO EARLY SATURDAY. PLEASE REFER TO OUR FROST ADVISORY FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SEVERE STORMS CANNOT BE RULED OUT NEXT TUESDAY AND TUESDAY NIGHT.
In the hours before
Local storm report, Apr 19, 3:54 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
354 AM CDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TORNADO 2 SW ROYALTON 37.86N 89.14W
04/18/2013 WILLIAMSON IL PUBLIC
EMERGENCY MANAGER RELAYED A PUBLIC REPORT OF A FUNNEL
CLOUD THAT BRIEFLY TOUCHED DOWN. NO DAMAGE INFORMATION
RELAYED AT THIS TIME.
0208 PM FUNNEL CLOUD SESSER 38.09N 89.05W
04/18/2013 FRANKLIN IL TRAINED SPOTTER
TRAINED SPOTTERS REPORTED A ROTATING WALL CLOUD BETWEEN
SESSER AND CHRISTOPHER NEAR HIGHWAY 148.
0208 PM FUNNEL CLOUD BUSH 37.84N 89.13W
04/18/2013 WILLIAMSON IL TRAINED SPOTTER
TRAINED SPOTTERS REPORTED A ROTATING WALL CLOUD BETWEEN
BUSH AND HURST.
0224 PM HAIL BENTON 38.01N 88.92W
04/18/2013 E0.25 INCH FRANKLIN IL EMERGENCY MNGR
0231 PM FUNNEL CLOUD ORIENT 37.92N 88.98W
04/18/2013 FRANKLIN IL EMERGENCY MNGR
LAW ENFORCEMENT RELAYED REPORT OF ROTATING WALL CLOUD
NEAR ORIENT...NORTHWEST OF WEST FRANKFORT.
0835 PM TSTM WND DMG WATER VALLEY 36.57N 88.81W
04/18/2013 GRAVES KY TRAINED SPOTTER
POWER OUTAGES REPORTED IN THE WATER VALLEY AND PILOT OAK
AREAS.
0850 PM TSTM WND DMG BACKUSBURG 36.71N 88.47W
04/18/2013 CALLOWAY KY TRAINED SPOTTER
DOWNED TREES REPORTED ALONG COUNTY HIGHWAY 1124 ALONG THE
GRAVES AND CALLOWAY COUNTY LINE.
0900 PM TSTM WND GST SHARPE 36.97N 88.46W
04/18/2013 E60.00 MPH MARSHALL KY TRAINED SPOTTER
&&
MYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:24 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 21 min |
| Apr 18, 8:38 PM CDT | Tornado Warning | PAH | Calloway, Graves, Marshall | 37 min |
| Apr 18, 8:54 PM CDT | Tornado Warning | PAH | Graves, Livingston, Lyon, Marshall | 36 min |
| Apr 18, 9:41 PM CDT | Areal Flood Advisory | PAH | Caldwell, Christian, Crittenden, Daviess, Henderson, Hopkins and 7 more | 6 hr |
| Apr 18, 9:55 PM CDT | Tornado Warning | PAH | Crittenden, Hopkins, Webster | 35 min |
| Apr 18, 10:40 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Trigg | 35 min |
| Apr 18, 11:10 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg | 35 min |
| Apr 19, 12:40 PM CDT | River Flood Warning | PAH | Ballard, McCracken | 30 days |
| Apr 19, 12:40 PM CDT | River Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 32 days |
| Apr 19, 11:16 AM CDT | River Flood Warning | PAH | Wayne | 11 hr |
Nearby
Frost Advisories in Kentucky, 2013Frost Advisories in Illinois, 2013Frost Advisories in Missouri, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.